MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BN7TCFJ4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and suffered atrioventricular (av) heart block requiring surgical intervention (pacemaker implantation).The event occurred on (b)(6) 2021.The adverse even was discovered during the use of the bwi products.The heart block was discovered and confirmed via body surface electrograms.The physicians believes that the cause was related to patient condition and procedure.Intervention was external pacing and the implantation of a permanent pacemaker.The patient was in stable condition leaving the ep lab.Patient¿s current condition is unknown.The patient did not require extended hospitalization.No bwi product malfunctions were reported.Since the event required intervention to prevent permanent impairment of a body function, or permanent damage of a body structure, then is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
On 4/12/2021, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 5/11/2021, the product investigation was completed.It was reported that a female patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer¿ nav bi-directional electrophysiology catheter and suffered atrioventricular (av) heart block requiring surgical intervention (pacemaker implantation).The event occurred on friday, march 12, 2021.The adverse even was discovered during the use of the bwi products.The heart block was discovered and confirmed via body surface electrograms.The physicians believes that the cause was related to patient condition and procedure.Intervention was external pacing and the implantation of a permanent pacemaker.The patient was in stable condition leaving the ep lab.Patient¿s current condition is unknown.The patient did not require extended hospitalization.No bwi product malfunctions were reported.Device evaluation details: visual analysis of the returned product revealed that no damage or anomalies were observed on the ez steer nav (bidirectional) catheter.Per the event, several tests were performed.The magnetic, temperature features were tested, and no issues were observed.In addition, the product was deflecting correctly.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device 30474833m number, and no internal action was found during the review.No malfunction was observed during the product analysis.The instructions for use (ifu) recommended that following: do not exceed 70 watts during ablation.If using a 100 watt generator, program the power to cut off at 70 watts.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the product that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11600774
Report Number2029046-2021-00470
Device Sequence Number14338747
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberBN7TCFJ4L
Device Catalogue NumberBN7TCFJ4L
Device Lot Number30474833M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/12/2021
05/11/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date04/21/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;